Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had unprotected sex. Was on pills. Dark brown discharge, pain in lower back, abdomen. Should I be worried?

Hi, I started my last period on the 31st of March, a few days earlier than I was supposed to. After my period ended, I took the last of the pills in my packet since I hadn't called in my prescription yet. After I ran out of those, I hadn't taken my pills in about 4 days, and after intercourse I noticed some dark brown discharge, which I figured was just dried blood finally making its way out. However, that was yesterday afternoon, and it has continued to the point where I had to use a tampon, and have been changing it since then. The blood seems to be the consistency of normal menstrual blood, maybe a tad thinner, and there are tiny dark clots dispersed throughout. I have some pain in my lower back, which is a rare symptom for me while I'm on my period, as well as lower abdominal pain (menstrual cramps). Should I be worried? I'm not sure what's going on here. Thanks!
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

First of all, you need to undergo one blood test for beta-hCG and TVS scan to rule out possible conception & other pathology.

After that, you can consult with gynecologist to get examined once & proceed other relevant investigations if required. Irregular taking pill may cause the same thing.

Take healthy diet, use some anti-spasmodic medication, drink more water, avoid stress, maintain genital hygiene and take adequate rest.

Be well and good luck.
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor